Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2012, 5:18 PM EDT for Jones County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 6, 2012, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WWUS82 KFFC 062118
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT MON AUG 6 2012
GAZ072-082-062145-
518 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES AND BIBB
COUNTIES UNTIL 545 PM EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES AND BIBB
COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FRANKLINTON...CROSS KEYS...MACON...
GRISWOLDVILLE...MOUNTAIN SPRINGS...POSTELL...GREENBERRY
CROSSROADS...CLINTON...JAMES AND GRAY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3276 8367 3303 8368 3303 8342 3288 8344
3285 8351 3282 8349 3281 8350 3275 8356
TIME...MOT...LOC 2118Z 179DEG 11KT 3288 8354
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:25 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 2:25 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EDT MON AUG 6 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WEAK TROPICAL LOW HAS WORKED ITS WAY INTO SOUTHEAST ALABAMA THIS AFTERNOON AND IS PROGGED TO REMAIN IN THAT VICINITY THROUGH TONIGHT. INDICATIONS ARE THE LOW WILL BEGIN LIFTING NORTHEAST ACROSS THE FORECAST AREA BY TUESDAY AFTERNOON AND TUESDAY NIGHT. AS LONG AS THE LOW REMAINS ACROSS THE SOUTHERN PORTIONS OF ALABAMA AND GEORGIA THE WEAK COLD FRONT EXTENDING FROM THE MID-ATLANTIC COASTAL REGION TO THE SOUTHERN PLAINS SHOULD BE HELD AT BAY. INSTABILITY REMAINS MARGINAL THROUGH THE PERIOD AS THE VERTICAL TEMPERATURE PROFILES REMAIN NEARLY MOIST ADIABATIC. BIGGEST THREAT FROM ANY CONVECTION IS LIKELY TO BE LOCALLY HEAVY RAIN AS PRECIPITABLE WATER VALUES CONTINUE TO HOVER AROUND THE 2 INCH RANGE. HARD TO TIME WHEN THE BEST CHANCES FOR PRECIPITATION WILL BE THROUGH THE PERIOD AS NORTHWEST UPPER FLOW IS LIKELY TO TRANSPORT A SERIES OF WEAK WAVES INTO THE AREA. IN GENERAL I HAVE STUCK WITH A DIURNAL MAXIMUM PATTERN TO THE PROBABILITY OF PRECIPITATION. EXTENSIVE CLOUD COVER AND WIDESPREAD PRECIPITATION WILL KEEP TEMPERATURES AT OR BELOW SEASONAL NORMALS THROUGH THE PERIOD. 20 .LONG TERM /WEDNESDAY THROUGH MONDAY/... TROPICAL MOISTURE REMAINS OVER THE REGION WEDNESDAY HOWEVER THE WESTERLIES DIP DOWN A LITTLE INTO NORTH GA AND TRIES TO PUSH A WEAK SURFACE TROUGH INTO THE NORTHERN PART OF THE CWA. THIS WILL AID IN SHOWERS/THUNDERSTORMS...MAINLY DURING THE AFTERNOON WEDNESDAY ACROSS THE CWA. NO OTHER CHANGES ARE PLANNED FOR THE REST OF THE LONG TERM. PREVIOUS LONG TERM DISCUSSION FOLLOWS... PREV LONG TERM DISCUSSION... /ISSUED 337 AM EDT MON AUG 6 2012/ /WEDNESDAY THROUGH SUNDAY/... OVERALL PATTERN REMAINS THE SAME WITH BOTH GFS AND ECMWF IN GENERAL AGREEMENT. THE FORECAST AREA PERSISTS IN A BROAD EASTERN TROUGH WITH A STALLED SURFACE BOUNDARY WITH WEAK WAVES TRAVELING ALONG IT. WITH ABUNDANT TROPICAL MOISTURE AVAILABLE...HAVE KEPT THE POPS IN AN AVERAGE 40 TO 50 PERCENT RANGE UNTIL THE END OF THE WEEK. MODELS STILL SHOWING SOME DRYING AS AN UPPER CLOSED LOW DEEPENS OVER THE GREAT LAKES. THIS MAY PUSH THE SURFACE BOUNDARY INTO SOUTH GEORGIA BEGINNING ON SATURDAY. SO HAVE REDUCED THE POPS A BIT FOR SATURDAY AND SUNDAY. WITH POTENTIAL FOR INCREASED CLOUD COVER...HIGHS IN THE MID 80S TO LOW 90S LOOK REASONABLE FOR MUCH OF THE AREA. 17/41 && .AVIATION... 18Z UPDATE... MOST AREAS HAVE ALREADY TRANSITIONED TO VFR CEILINGS AND VISIBILITIES...OUTSIDE OF AREAS OF PRECIPITATION...AND THIS TREND SHOULD CONTINUE THROUGH 06Z. MVFR TO IFR CEILINGS AND VISIBILITIES ARE EXPECTED TO REDEVELOP BETWEEN 06Z AND 10Z...CONTINUING THROUGH 18Z. EAST TO SOUTHEAST WINDS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD...BETWEEN 5 AND 10KT THROUGH 00Z THEN DIMINISHING TO 5KT OR LESS AFTER. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THROUGH 00Z BECOMING SCATTERED TO NUMEROUS...THEN DIMINISH SOMEWHAT AFTER 00Z TO MAINLY ISOLATED TO SCATTERED. //ATL CONFIDENCE...18Z UPDATE... MEDIUM. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 86 70 87 / 70 60 50 60 ATLANTA 72 86 73 87 / 70 60 50 60 BLAIRSVILLE 68 82 66 83 / 70 70 50 40 CARTERSVILLE 71 86 68 89 / 60 60 50 50 COLUMBUS 75 86 74 90 / 60 60 50 60 GAINESVILLE 71 86 71 86 / 70 60 50 60 MACON 73 86 73 88 / 60 60 50 60 ROME 70 86 69 91 / 60 60 50 40 PEACHTREE CITY 72 87 69 87 / 60 60 50 60 VIDALIA 75 87 74 88 / 50 70 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 4:20 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EDT MON AUG 6 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .SYNOPSIS... A MOIST TROPICAL AIR MASS WILL REMAIN OVER GEORGIA THROUGH TONIGHT. A WEAK FRONTAL BOUNDARY WILL APPROACH THE TENNESSEE AND GEORGIA BORDER TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DISCUSSION... A VERY MOIST AIR MASS WILL PERSIST OVER NORTH AND CENTRAL GEORGIA. THIS WILL COMBINE WITH WEAK UPPER AIR IMPULSES TO HELP PRODUCE SCATTERED THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE INFLUENCE OF DAYTIME HEATING. WITH WEAK TO MODERATE INSTABILITY AVAILABLE...STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WITH ABUNDANT MOISTURE REMAINING IN PLACE ACROSS THE AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 3:30 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON AUG 6 2012
GAZ039-062000-
330 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELHI...MOVING NORTH AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES COUNTY...INCLUDING AREAS AROUND DELHI...JACKSONS CROSSROADS...
DANBURG...MALLORYSVILLE...NORMAN AND TIGNALL. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.
&&
LAT...LON 3384 8258 3389 8290 3392 8288 3394 8285
3395 8279 3398 8278 3399 8265 3398 8264
3388 8260 3388 8257 3386 8256
TIME...MOT...LOC 1930Z 197DEG 5KT 3398 8270Special weather statement, Aug 6, 3:43 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON AUG 6 2012
GAZ098-062015-
343 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN COUNTY
UNTIL 415 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTH AT 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TREUTLEN COUNTY...INCLUDING AREAS AROUND BARNHILL...ZAIDEE...
LOTHAIR...SOPERTON...FIVE POINTS...GILLIS SPRINGS...ORLAND AND
BLACKVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3232 8263 3229 8270 3233 8275 3239 8272
3241 8270 3246 8269 3247 8264 3250 8264
3251 8265 3250 8249 3247 8243 3236 8241
TIME...MOT...LOC 1943Z 175DEG 11KT 3239 8258Special weather statement, Aug 6, 4:15 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT MON AUG 6 2012
GAZ098-062115-
415 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN COUNTY
UNTIL 515 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTH AT 5 MPH. RAINFALL
AMOUNTS NEAR 3 INCHES HAVE ALREADY FALLEN NEAR SOPERTON AND ANOTHER
HALF INCH OF RAIN IS POSSIBLE OVER THE NEXT HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TREUTLEN COUNTY...INCLUDING AREAS AROUND BARNHILL...ZAIDEE...
LOTHAIR...SOPERTON...FIVE POINTS...ORLAND...GILLIS SPRINGS AND
BLACKVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3230 8269 3244 8270 3246 8269 3247 8264
3250 8264 3251 8265 3250 8249 3245 8242
3235 8241
TIME...MOT...LOC 2012Z 178DEG 5KT 3241 8256Special weather statement, Aug 6, 4:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT MON AUG 6 2012
GAZ081-082-094-095-062045-
421 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PEACH...BIBB...
CRAWFORD AND HOUSTON COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEWOOD...MOVING NORTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOUSTON LAKE...SAND
BED...KATHLEEN...BONAIRE...PERRY...LAKEWOOD...MIAMI
VALLEY...POWERVILLE...ROBINS AIR FORCE BASE...WARNER
ROBINS...CENTERVILLE...ELBERTA...BYRON...MIDDLE GEORGIA REGIONAL
AIRPORT AND SKIPPERTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3246 8382 3280 8386 3280 8355 3276 8355
3274 8360 3271 8360 3270 8361 3267 8360
3266 8358 3266 8357 3265 8355 3245 8356
TIME...MOT...LOC 2021Z 179DEG 15KT 3260 8369Special weather statement, Aug 6, 4:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT MON AUG 6 2012
GAZ097-109-062130-
459 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS AND DODGE
COUNTIES UNTIL 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CADWELL...MOVING NORTH AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND
DODGE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE PLAINFIELD...CADWELL...RENTZ...CHESTER...
DEXTER...HARLOW...ROWLAND AND DUDLEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3242 8322 3245 8318 3244 8315 3253 8320
3254 8320 3258 8299 3227 8290 3221 8310
TIME...MOT...LOC 2059Z 161DEG 18KT 3233 8304Special weather statement, Aug 6, 5:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT MON AUG 6 2012
GAZ072-082-062145-
518 PM EDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES AND BIBB
COUNTIES UNTIL 545 PM EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...MOVING NORTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES AND BIBB
COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FRANKLINTON...CROSS KEYS...MACON...
GRISWOLDVILLE...MOUNTAIN SPRINGS...POSTELL...GREENBERRY
CROSSROADS...CLINTON...JAMES AND GRAY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3276 8367 3303 8368 3303 8342 3288 8344
3285 8351 3282 8349 3281 8350 3275 8356
TIME...MOT...LOC 2118Z 179DEG 11KT 3288 8354The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:26 PM EDT | Special Weather Statement | FFC | Wilkes | 34 min |
| Aug 6, 3:30 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Aug 6, 4:15 PM EDT | Special Weather Statement | FFC | Treutlen | 60 min |
| Aug 6, 4:21 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Aug 6, 4:59 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 30 min |
| Aug 6, 6:48 PM EDT | Special Weather Statement | FFC | Wilkinson | 57 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.